Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Markov cell structures for expanding maps in dimension two


Authors: F. T. Farrell and L. E. Jones
Journal: Trans. Amer. Math. Soc. 255 (1979), 315-327
MSC: Primary 58F15
MathSciNet review: 542883
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f:\,{M^2}\, \to \,{M^2}$ be an expanding self-immersion of a closed 2-manifold, then for some positive integer n, $ {f^n}$ leaves invariant a cell structure on $ {M^2}$. A similar result is true when M is a branched 2-manifold.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F15

Retrieve articles in all journals with MSC: 58F15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1979-0542883-4
PII: S 0002-9947(1979)0542883-4
Keywords: Expanding immersion, branched manifold, cell structure
Article copyright: © Copyright 1979 American Mathematical Society